Alert archive / Tennessee / Flash Flood Warnings in 2019
Flash Flood Warning 18, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Feb 23, 2019, 4:58 AM CST for Perry County, Tennessee. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 23, 2019, 4:58 AM CST (10:58 UTC)
- Expired
- Feb 23, 2019, 7:00 AM CST
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Perry County, TN
The radar
The Ft Campbell radar (KHPX), 135 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 23, 5:41 AM CST | FLASH FLOOD | 9 W Linden, TN | NUMEROUS ROADS CLOSED, ESPECIALLY ACROSS THE NORTHERN AND WESTERN PORTION OF THE COUNTY...INCLUDING CYPRESS CREEK RD AND RUSSELL CREEK RD. |
| Feb 23, 6:08 AM CST | FLASH FLOOD | 10 W Linden, TN | MEDIA REPORTED THAT A VEHICLE BECAME TRAPPED IN FLOOD WATERS ON CYPRESS CREEK ROAD. DRIVER GOT OUT SAFELY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
690
WGUS54 KOHX 231058
FFWOHX
TNC135-231300-
/O.NEW.KOHX.FF.W.0018.190223T1058Z-190223T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
458 AM CST Sat Feb 23 2019
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Perry County in Middle Tennessee...
* Until 700 AM CST.
* At 455 AM CST, Doppler radar indicated heavy rain continues across
Perry County this morning. Radar estimates around 1 inch of rain
has fallen so far this morning. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Linden, Lobelville and Mousetail Landing State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3545 8804 3548 8799 3553 8798 3562 8804
3566 8802 3572 8804 3577 8798 3584 8796
3580 8785 3584 8772 3573 8773 3570 8771
3570 8774 3566 8774 3559 8765 3549 8773
3546 8797 3543 8801
$$
Shamburger1 follow-up statement
809
WGUS74 KOHX 231206
FFSOHX
Flash Flood Statement
National Weather Service Nashville TN
606 AM CST Sat Feb 23 2019
TNC135-231300-
/O.CON.KOHX.FF.W.0018.000000T0000Z-190223T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Perry TN-
606 AM CST Sat Feb 23 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CST FOR
PERRY COUNTY...
At 604 AM CST, local law enforcement reported numerous roads flooded
and closed across Perry County including Cypress Creek Road and
Russell Creek Road. Radar indicates moderate to heavy rain continues
across the area, with additional showers and thunderstorms extending
well off to the southwest across western Tennessee and northern
Mississippi. Flash flooding is therefore expected to continue for
several more hours.
Some locations that will experience flooding include...
Linden, Lobelville and Mousetail Landing State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3545 8804 3548 8799 3553 8798 3562 8804
3566 8802 3572 8804 3577 8798 3584 8796
3580 8785 3584 8772 3573 8773 3570 8771
3570 8774 3566 8774 3559 8765 3549 8773
3546 8797 3543 8801
$$
ShamburgerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Feb 23, 3:35 AM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Feb 23, 3:35 AM CST, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Nashville TN 335 AM CST Sat Feb 23 2019 .DISCUSSION... Very active weather continues today and tonight but Sunday finally starts a decent pause to a very wet February. Warm front currently across north AL to continue northward track, setting up near our southwest around daybreak, then slowly working across the mid-state into the early evening. Moderate to heavy rain ahead of this boundary will continue to spread up across the mid-state as deep moisture axis sets up across the south and vertical motion enhances. Widespread heavier rain expected to continue into midday...with a bit of a break in the afternoon. During this break, the possibility of severe storms ramps up ahead of a trailing cold front expected to cross the area early Sunday morning. Our first issue is our ongoing extended period of heavy rain...likely to put down an additionally 2 inches northwest to 4+ in spots southeast through tonight. Most rivers already running high and flash/river flooding threat remains very high. Our second issue, severe storms, are most likely this afternoon and evening. Atmospheric parameters really jump up as LLjet really increases and overall jet structure as well. Models putting 0-3SRH 300-500+ depending, with bulk shear 50+knts. Little more concerning is CAPE, while not excessively high, has been creeping upward and west last few runs. Most models now in the 400-500 range but with this high of shear it wont take much of an increase for spinups to develop. Thus much of the CWA now in ENH- MOD. A much needed dry-out begins Sunday and even though the GFS/EURO throwing in some showers at times, very limited affects are expected as extended periods of heavier rain not likely. That is good news since many roads flooded and most rivers will take several days to make significant falls. Next decent chance of showers looks to be Fri night into early Sat. Models differ on setup but it seems some sort of boundary will pass late night. GFS selling bonafide front but EURO extending inverted trough up from the gulf. Either way, at least scattered showers to maybe numerous in the works right now. && .AVIATION... 06Z TAF DISCUSSION. Warm front to work northward into Middle TN overnight. 850 mb flow off the surface will ramp up with lift increasing as the boundary approaches. Look for moderate rainfall to become heavier after 06z across the CKV and BNA areas. Conditions will remained socked in after sunrise though the rainfall will decrease some in intensity. Still looking at the potential for a round of thunderstorms across western middle TN aft 18Z-20z. Instability values will be much lower near CSV where a lesser threat of convection resides. && .PRELIMINARY POINT TEMPS/POPS... Nashville 68 45 55 30 52 / 100 90 10 0 0 Clarksville 68 43 53 28 49 / 90 90 10 0 0 Crossville 61 47 50 28 51 / 80 90 10 0 0 Columbia 70 45 54 30 53 / 100 90 10 0 0 Lawrenceburg 69 47 54 31 53 / 90 90 10 0 0 Waverly 70 42 52 31 52 / 100 90 10 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......07 AVIATION........Reagan
Hazardous weather outlook, Feb 22, 3:49 PM CST, 13 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 349 PM CST Fri Feb 22 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-232200- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 349 PM CST Fri Feb 22 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight. Heavy rain is again very likely across Middle TN tonight. Another 1 to 3 inches may fall by Saturday morning and with the already very soggy ground, flooding is expected to continue and likely get worse. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional heavy rainfall is likely on Saturday and flash flooding will be very possible. Folks who live in southwest portions of Middle TN need to have a plan in place now in case the need arises to evacuate to higher ground. Please don't take this lightly. Have somewhere to go at a moment's notice to escape flood waters. In addition, some strong to severe storms will be possible late Saturday afternoon and evening, especially across the southwest. Damaging straight line winds and a couple tornadoes will be the main threat with these storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through Saturday due to the ongoing flooding potential and the severe potential on Saturday.
In the hours before
Local storm report, Feb 23, 2:13 AM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
213 AM CST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 AM FLASH FLOOD 5 WSW SUMMERTOWN 35.39N 87.39W
02/23/2019 LAWRENCE TN EMERGENCY MNGR
LAWRENCE COUNTY EMA REPORTS 95 PERCENT OF LOW WATER
BRIDGES IN LAWRENCE COUNTY IMPASSABLE. WATERFORK ROAD
NEAR HENRYVILLE COMMUNITY UNDERWATER. ALL CREEKS RISING.
0209 AM FLASH FLOOD PULASKI 35.20N 87.03W
02/23/2019 GILES TN LAW ENFORCEMENT
TENNESSEE HIGHWAY PATROL REPORTS PARTS OF HIGHWAY 31 IN
GILES COUNTY UNDERWATER
&&
EVENT NUMBER OHX1900143
EVENT NUMBER OHX1900144
SHAMBURGERLocal storm report, Feb 23, 2:53 AM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
253 AM CST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 AM FLASH FLOOD 3 WSW ETHRIDGE 35.30N 87.35W
02/23/2019 LAWRENCE TN EMERGENCY MNGR
WATER OVER TN HIGHWAY 242 BETWEEN MILE MARKERS 3 AND 4
&&
EVENT NUMBER OHX1900145
SHAMBURGERLocal storm report, Feb 23, 3:18 AM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
318 AM CST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 AM FLASH FLOOD 3 N IRON CITY 35.06N 87.58W
02/23/2019 LAWRENCE TN EMERGENCY MNGR
CORRECTED LOCATION. WATER OVER TN HIGHWAY 242 BETWEEN
MILE MARKERS 3 AND 4 APPX 3 MILES NORTH OF IRON CITY.
&&
CORRECTED FATALITIES...INJURIES
EVENT NUMBER OHX1900145
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 11:44 PM CST | River Flood Advisory | OHX | Perry, Wayne | 19 hr |
| Feb 23, 12:38 AM CST | Areal Flood Advisory | OHX | Giles, Hickman, Lawrence, Lewis, Maury, Perry and 1 more | 6 hr |
| Feb 23, 12:59 AM CST | Flash Flood Warning | OHX | Giles, Lawrence, Wayne | 6 hr |
| Feb 23, 1:38 AM CST | Areal Flood Advisory | OHX | Bedford, Coffee, Marshall | 8 hr |
| Feb 23, 3:02 AM CST | Areal Flood Advisory | OHX | Cumberland, Grundy, Van Buren, Warren, White | 7 hr |
| Feb 23, 5:13 AM CST | Areal Flood Advisory | OHX | Cannon, Clay, DeKalb, Fentress, Jackson, Overton and 2 more | 5 hr |
| Feb 23, 6:23 AM CST | Areal Flood Advisory | OHX | Hickman, Lewis, Maury | 33 min |
| Feb 23, 6:27 AM CST | River Flood Advisory | OHX | Bedford | 14 hr |
| Feb 23, 6:54 AM CST | Flash Flood Warning | OHX | Giles, Hickman, Lawrence, Lewis, Marshall, Maury and 2 more | 3 hr |
| Feb 23, 7:55 AM CST | River Flood Advisory | OHX | Marshall | 15 hr |
| Feb 23, 8:22 AM CST | Flash Flood Warning | OHX | Coffee, Grundy, Van Buren, Warren | 3 hr |
| Feb 23, 9:33 AM CST | River Flood Warning | OHX | Bedford, Marshall | 53 hr |
| Feb 23, 9:33 AM CST | River Flood Warning | OHX | Humphreys | 4 days |
| Feb 23, 9:39 AM CST | Areal Flood Advisory | OHX | Bedford, Cannon, Coffee, Cumberland, DeKalb, Putnam and 4 more | 6 hr |
| Feb 23, 9:50 AM CST | Flash Flood Warning | OHX | Bedford, Cannon, Coffee, DeKalb, Putnam, Rutherford and 3 more | 3 hr |
| Feb 23, 9:55 AM CST | Flash Flood Warning | OHX | Cannon, Davidson, DeKalb, Rutherford, Smith, Sumner and 3 more | 3 hr |
| Feb 23, 9:58 AM CST | Flash Flood Warning | OHX | Giles, Hickman, Lawrence, Lewis, Marshall, Maury and 2 more | 91 min |
| Feb 23, 10:12 AM CST | Flash Flood Warning | OHX | Cumberland, Fentress, Jackson, Overton, Putnam, White | 3 hr |
| Feb 23, 10:26 AM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Houston, Humphreys, Robertson | 2 hr |
| Feb 23, 10:26 AM CST | River Flood Warning | OHX | Davidson | 68 hr |
| Feb 23, 10:26 AM CST | River Flood Warning | OHX | Davidson | 68 hr |
| Feb 23, 10:26 AM CST | River Flood Warning | OHX | Davidson | 68 hr |
| Feb 23, 10:26 AM CST | River Flood Warning | OHX | Davidson | 13 days |
| Feb 23, 10:26 AM CST | River Flood Warning | OHX | Davidson | 5 days |
| Feb 23, 10:26 AM CST | River Flood Warning | OHX | Davidson | 71 hr |
| Feb 23, 10:26 AM CST | River Flood Warning | OHX | Montgomery | 5 days |
| Feb 23, 10:26 AM CST | River Flood Warning | OHX | Stewart | 13 days |
| Feb 23, 10:52 AM CST | River Flood Advisory | OHX | Clay, Jackson | 24 hr |
| Feb 23, 10:52 AM CST | River Flood Advisory | OHX | Jackson | 55 hr |
| Feb 23, 10:52 AM CST | River Flood Advisory | OHX | Smith | 20 hr |
| Feb 23, 10:52 AM CST | River Flood Advisory | OHX | Davidson | 3 days |
| Feb 23, 11:00 AM CST | River Flood Warning | OHX | Davidson, Williamson | 33 hr |
| Feb 23, 11:12 AM CST | Areal Flood Advisory | OHX | Coffee, Cumberland, Grundy, Van Buren, Warren | 3 hr |
| Feb 23, 11:28 AM CST | Areal Flood Advisory | OHX | Giles, Hickman, Lawrence, Lewis, Marshall, Maury and 2 more | 6 hr |
| Feb 23, 12:01 PM CST | Areal Flood Advisory | OHX | Clay, Fentress, Jackson, Macon, Overton, Pickett and 2 more | 3 hr |
| Feb 23, 12:31 PM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Houston, Humphreys, Robertson | 3 hr |
| Feb 23, 12:34 PM CST | Areal Flood Advisory | OHX | Bedford, Cannon, Coffee, DeKalb, Putnam, Rutherford and 3 more | 3 hr |
| Feb 23, 12:42 PM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, DeKalb, Jackson, Putnam, Rutherford and 5 more | 3 hr |
| Feb 23, 1:09 PM CST | Areal Flood Advisory | OHX | Cumberland, Fentress, Jackson, Overton, Putnam, White | 3 hr |
| Feb 23, 2:44 PM CST | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Stewart | 46 min |
| Feb 23, 2:56 PM CST | Flash Flood Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery, Robertson and 1 more | 4 hr |
| Feb 23, 3:25 PM CST | Special Weather Statement | OHX | Cheatham, Dickson, Montgomery | 35 min |
| Feb 23, 3:58 PM CST | Special Weather Statement | OHX | Cheatham, Davidson | 47 min |
| Feb 23, 4:14 PM CST | River Flood Warning | OHX | Bedford | 46 hr |
| Feb 23, 4:20 PM CST | River Flood Advisory | OHX | Grundy | 12 hr |
| Feb 23, 4:24 PM CST | River Flood Advisory | OHX | Coffee | 14 hr |
| Feb 23, 4:29 PM CST | River Flood Advisory | OHX | Hickman | 4 hr |
| Feb 23, 4:39 PM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Wilson | 3 hr |
| Feb 23, 4:59 PM CST | Flash Flood Warning | OHX | Dickson, Hickman, Humphreys, Lewis, Maury, Perry | 4 hr |
| Feb 23, 5:07 PM CST | Tornado Warning | OHX | Dickson, Hickman, Perry | 23 min |
| Feb 23, 5:13 PM CST | River Flood Advisory | OHX | Williamson | 24 hr |
| Feb 23, 5:48 PM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Rutherford, Trousdale, Williamson and 1 more | 4 hr |
| Feb 23, 5:54 PM CST | Flash Flood Warning | OHX | Clay, Jackson, Macon, Overton, Smith, Trousdale and 1 more | 4 hr |
Nearby
Flash Flood Warnings in Tennessee, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.